lunesta and bad taste in mouth...

Discussion in 'Fibromyalgia Main Forum' started by knickelson23, Dec 8, 2006.

  1. knickelson23

    knickelson23 New Member

    Does anyone who takes Lunesta have the side effect of the notorious bad taste left in your mouth? It's so awful that I stopped taking it. It starts within 1/2 an hour of taking it and lasts well into the next day. I notice it mostly when I drink water. It makes the water taste tainted or something. It doesn't affect much of anything else I eat or drink-just water. I wonder if after taking it for awhile if it would go away??!! Anyone else had this problem with Lunesta? Just wondering because I'd really like to continue taking it but not if that taste continues. Luv- K-Nick
    [This Message was Edited on 12/08/2006]
  2. PVLady

    PVLady New Member

    I took Lunesta and surprisingly, did not have a bad taste. Maybe because I use another medication I have to dissolve under my tongue (and it has bad taste).

    I have heard many people have the problem with a bad taste - I don't know if it eventually goes away or not...

    Just curious, how did it help your sleep and what dosage did you take?

    I was very tired the next day after taking 3 mg so decreased to 2 mg. I keep rotating between Ambien, Lunesta and Restoril..
  3. PVLady

    PVLady New Member

    I see in your bio you have IBS. I also have alot of problems. Which type of IBS do you have and have you ever taken Zelnorm?

    I was recently given Zelnorm and could not believe how powerful a small pill could be. Kind of scared me...
  4. nerdieduckie

    nerdieduckie New Member

    I've noticed I get the bad taste from Lunesta almost immediately, and it does affect the water I drink. I don't notice it lasting that long though. I'm more concerned about the feeling it gives me in the back of my throat/sinues, like everything's open.
  5. ytneluk

    ytneluk New Member

    with taste is ok but dont help me with sleep
    Ambien is much better
  6. acheallover

    acheallover New Member

    Hi, yes I took Lunesta, and believe me, the metal taste lasted well into the next day, the effect of the sleep med. was very poor, other then making me feel dopey the next day. I tried it again a few weeks later, and the same exact affect. Good luck, Phyllis
  7. springlakeorphan

    springlakeorphan New Member

    Hi! I took Lunesta for about 6 minths, Hamg in there, the taste will subside after a few weeks, I liked the sleep. No hangover the next day and no wierd dreams like with Ambian. Good luck. Mary
  8. aquabugs

    aquabugs New Member

    I think the green moth they show in the commercials is very appropriate. When I took Lunesta I woke up with a taste in my mouth like I had eaten that moth. Bitter and Nasty! And it lasted a full 24 hours. It wasn't worth it to me.

    My doc switched me to the old tried and true Trazadone. It's an older antidepresant they use now for sleep. It doesn't immediately put me to sleep like Ambien, but it keeps me asleep pretty much all night rather than waking 8 or 10 times like i used to. I don't have any side effects from it and it's gentler to me than the newer sleep medications.

    Good luck!
    Sylvia

  9. rose52

    rose52 New Member

    I to was placed on Lunesta but intend to get off of it. I get the most awful taste.. some times almost metalic. It drives me bonkers. Just a tast I can personally do without. Gotta find something though to help me sleep.
    Rose
  10. jsshutt

    jsshutt Member

    I have been on Lunesta for awhile. It is one of the better ones. But when I tried to switch I did have to take xanaax to combat the jitteries and anxiety from withdrawal.

    All you need to do for the taste is to take a piece of bread and wrap it around the pill (take it earlier a half hour or 15 min) so that it is totally covered with bread but not too much. Wonder bread works the best. Just enough to cover the pill. I always had a piece in a baggie in my medicine counter.

    Found that suggestion here. Hope it helps.
    I have been on it over a year and I didnt have the energy to go downstairs and get a piece of bread so I took it naked the other week and I didnt get the taste at all like I used to. But I wouldnt say it went away in weeks!
  11. foxglove9922

    foxglove9922 New Member

    I ocassionally take Lunesta now for sleep and almost always have the bad taste in my mouth almost immediately after taking it and well into the next day. Since it's been over a year now that I've taken it on and off the taste problem seems to be subsiding.

    best wishes.

    foxglove
  12. knickelson23

    knickelson23 New Member

    I have the IBS with constipation, bloating, gas and cramps. I have never taken zelnorm. Is it for IBS? I've mentioned the IBS to my doctors (Rheumy and M.D.) and they both blew it off. I reckon if they had to deal with the problem and knew what it felt like they'd address the issue, but anyway...thanks for your response! K-Nick
  13. knickelson23

    knickelson23 New Member

    that I was taking 2m.g. and for the most part it seemed to help me sleep but one night I did wake up at 1:30 in the morning after taking it at 10:00p.m. I only took it for 4-5 days before the taste became unbearable. K-Nick
  14. knickelson23

    knickelson23 New Member

    Thank you for the suggestion! I'll try to get my nerve up to try it again with the bread. I liked the way it worked but the taste...yuck! Thanks again!! Take care! K-Nick
  15. forfink

    forfink New Member

    Hang in there. Been on Lunesta a year, like some of the other's on the board. You get use to it. But one tip. When I swallow the pill, I make sure to put it in my mouth very quickly and gulp it down, the longer it is on your tongue the worse it is.
    Also, I take a sublingual peppermint Melatonin right after I swallow the Lunesta and it makes the taste sensation much better. Dr told me, using the Melatonin was fine with the Lunesta. Hope this helps.
  16. luckitri

    luckitri New Member

    I am so jealous of all of you. None of the drugs mentioned here have given me any more than a yawn. The only drug that gave me a bit of sleep was Trazadone and I was on it for 8 years. I kept seeking something else but nothing was available. They told me I have tried everything. The Trazadone has quit working entirely. It actually makes me jittery now - like I knew I had had too much of it for too long. This always happens to me when I take something too long.
  17. PVLady

    PVLady New Member

    I also have IBS with constipation. Zelnorm is for that type of IBS and I was given it last week.

    I took it but was kind of reluctant. In the first week one side effect is diarrhea. The first time I took it, that is exactly what happened. A very powerful small pill.

    It was not bad and I may try it again next week. I think the reason for my problem is a medication I take. I want to try and decrease the dose and see if I am better.

    You might ask about Zelnorm, it does work...
  18. knickelson23

    knickelson23 New Member

    The next follow-up visit I go to, I will ask about the Zelnorm. I've had this IBS for so long. I would really like some relief. It gets worse if I'm in a situation where I have to sit upright like at a table for a long period of time. I work as a cashier and we luckily get to sit, but after awhile the sitting causes my intestines and stomach to feel compressed and i start to bloat and cramp. Real fun when you're working a long shift. I feel like I need to un-do my pants and "let it all hang out" or I'll explode. What a sight! LOL! Thanks again for the suggestion. Take care! K-Nick
  19. knickelson23

    knickelson23 New Member

    I tried the Lunesta last night in a big glob of chocolate pudding then I ate a piece of bread as well. I had better luck with not having the taste. Is there something in the bread that helps with this or is using anything else like the pudding okay? By the way, I slept like a baby, but boy did I have some bizarre dreams. Take care! K-Nick
  20. knickelson23

    knickelson23 New Member

    I tried Lunesta last night with a big glob of chocolate pudding and ate a piece of bread and you're right...if you can keep it from coming in contact with your taste buds you're better off. Thank's for your comment! K-Nick